MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. VISERA CYSTO-NEPHRO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. VISERA CYSTO-NEPHRO VIDEOSCOPE
Model Number CYF-VA2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the visera cysto-nephro videoscope, had rubber change.The issue occurred during a procedure.The procedure was diagnostic.There were no reports of patient or user harm associated with this event.Inspection and testing of the returned device found that there were defects in the insertion tube.This medical device report (mdr) is being submitted to capture the reportable malfunctions found during the evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to clarify b5 reportable malfunction.Correction to d8/d9 for information inadvertently left out of previous report.Correction to e2 which was inadvertently checked; reporters title is not available.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the event cannot be determined.The event can be prevented by following the instructions for use which state: "¿ do not coil the insertion tube, universal cord, or video cable into a diameter of less than 10 cm.Equipment damage can result.¿ do not apply shock to the distal end of the insertion tube, particularly the objective lens surface at the distal end.Visual abnormalities may result.¿ do not twist or bend the bending section with your hands.Equipment damage may result.¿ do not squeeze the bending section forcefully.The covering of the bending section may stretch or break leading to fluid invasion into the endoscope.¿ do not hit or bend the electrical contacts on the video connector.The connection to the video system center may be impaired and faulty contact can result.¿ do not insert the video connector while the electrical contacts are wet and/or dirty.Doing so may result in electric shock, causing severe damage to the endoscope and compromising patient and/or operator safety." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Clarification to the purpose of this medwatch report: - inspection and testing of the returned device found the bending section adhesive was cut.This report was submitted to capture the reportable malfunctions found during the evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was not confirmed.The device evaluation found the following: due to pinching on bending section cover or distal sheath rubber, water tightness is lost; adhesive on bending section cover or distal sheath rubber has a chip; bending section cover or distal sheath rubber has a cut; connecting tube has a buckling; and connecting tube is snaking.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.

Brand Name
VISERA CYSTO-NEPHRO VIDEOSCOPE
Common Device Name
CYSTO-NEPHRO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17853665
Report Number3002808148-2023-10624
Device Sequence Number3278781
Product Code FAJ
UDI-Device Identifier04953170287145
UDI-Public04953170287145
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K133538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-VA2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer10/05/2023
10/24/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date10/05/2023
10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown